Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 101, NWS Pueblo, CO

June 6, 2025Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 6, 2025, 9:25 PM MDT for Kiowa County, Colorado. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2025, 9:25 PM MDT (03:25 UTC)
Expired
Jun 6, 2025, 9:46 PM MDT
In force
21 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Kiowa County, CO

The radar

The Goodland radar (KGLD), 120 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

173 
WUUS55 KPUB 070325
SVRPUB
COC061-070400-
/O.NEW.KPUB.SV.W.0101.250607T0325Z-250607T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
925 PM MDT Fri Jun 6 2025

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Eastern Kiowa County in southeastern Colorado...

* Until 1000 PM MDT.

* At 925 PM MDT, a severe thunderstorm was located near Chivington,
  or 22 miles southwest of Cheyenne Wells, moving southeast at 45
  mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Sheridan Lake, Chivington, and Brandon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3828 10216 3827 10242 3855 10270 3861 10258
      3861 10252 3840 10208
TIME...MOT...LOC 0325Z 316DEG 37KT 3853 10255 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

kam
2 follow-up statements
768 
WWUS55 KPUB 070338
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
938 PM MDT Fri Jun 6 2025

COC061-070400-
/O.CON.KPUB.SV.W.0101.000000T0000Z-250607T0400Z/
Kiowa CO-
938 PM MDT Fri Jun 6 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR SOUTHEASTERN KIOWA COUNTY...

At 938 PM MDT, a severe thunderstorm was located over Brandon, or 25
miles north of Lamar, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Sheridan Lake, Chivington, and Brandon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3828 10216 3827 10242 3844 10256 3851 10251
      3851 10240 3840 10208
TIME...MOT...LOC 0338Z 317DEG 27KT 3844 10247 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

kam
506 
WWUS55 KPUB 070346
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
946 PM MDT Fri Jun 6 2025

COC061-070356-
/O.CAN.KPUB.SV.W.0101.000000T0000Z-250607T0400Z/
Kiowa CO-
946 PM MDT Fri Jun 6 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIOWA COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However, gusty winds are
still possible with this thunderstorm.

&&

LAT...LON 3828 10216 3827 10242 3844 10256 3851 10251
      3851 10240 3840 10208
TIME...MOT...LOC 0344Z 316DEG 37KT 3838 10240 

$$

kam

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:08 PM MDT, 17 minutes earlier. Its key messages:

  • Severe thunderstorms likely through this evening across the southeast plains with all severe hazards possible.
  • Warmer Saturday, with a decrease in storm chances, and only some isolated activity expected over the mountains and along the New Mexico border.
  • Scattered to numerous showers and thunderstorms return to the region on Sunday, continuing through next week, while temperatures remain seasonably warm.
Area forecast discussion, Jun 6, 9:08 PM MDT, 17 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
908 PM MDT Fri Jun 6 2025

.KEY MESSAGES...

- Severe thunderstorms likely through this evening across the southeast
  plains with all severe hazards possible.

- Warmer Saturday, with a decrease in storm chances, and only
  some isolated activity expected over the mountains and along
  the New Mexico border.

- Scattered to numerous showers and thunderstorms return to the
  region on Sunday, continuing through next week, while
  temperatures remain seasonably warm.

&&

.UPDATE...
Issued at 901 PM MDT Fri Jun 6 2025

Updated to expire the Tornado Watch for Prowers, Baca and Las
Animas Counties at 9 PM. The two supercells have tracked
southeast into the Oklahoma Panhandle as of 9 PM, and the severe
threats associated with them have come to an end. There is a
weak line of showers/thunderstorms along the Highway 50 corridor
from Monarch Pass, to Pueblo West. For the most part this
activity is weak, and the HRRR guidance has it dissipating
through midnight. But a quick rain shower and lightning strike
will be possible through midnight. There is also a thunderstorm
tracking southeast into Kiowa County, which will continue
tracking southeast through 11 PM. Small hail and gusty winds
near 50 mph may be possible with this thunderstorm.  Mozley

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 214 PM MDT Fri Jun 6 2025

Not much change in the latest thinking with a favorable evening
for severe thunderstorms across the southeast plains capable of
all hazard types from very large hail to damaging winds and even
a couple of tornadoes. HREF mean CAPE values are sitting around
1000-1500 J/kg, which is not too far off SPC Mesoanalysis
values. If dew points can maintain in the low 50s along the I-25
corridor around peak heating we could easily yield some higher
CAPE values per NAM soundings. Up to 2000+ J/kg will be possible
farther east across the plains with upper 50s to lower 60 dew
points. Impressive deep layer shears 50+ kts and favorable low
level helicities will continue to favor supercell development
with straight line hodographs suggest storm splits. Low level
hodograph curvature improves into the evening across the
eastern plains and SSCRAM output suggest unconditional tor
probabilities maximizing around LHX eastward after 00z. HREF
updraft helicities show some impressive swaths across the
southeast plains and Tornado watch will continue through 03z
with a possible need to extend for an hour across far southeast
plains until 04z.

Activity will gradually pull eastward through the evening and
exit eastern CO overnight. Will need to watch for possible
ground fog development overnight, particularly across the far
eastern plains.

Saturday will be a down day for thunderstorms, providing a much
needed break from severe thunderstorms of late. Upper trough
which is forcing today's convection will be east of the area
which ushers in some drier dew points and more subsident
conditions. There is another much weaker wave that glances by to
the northeast during the afternoon. Could see some isolated
thunderstorms across southern areas in the afternoon, but lower
CAPE suggests sub severe thunderstorms for now. Temperatures
will rebound around 5 degrees.  -KT

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Issued at 308 AM MDT Fri Jun 6 2025

Northern stream wave sends a cold front through the plains Sat
night/Sun morning, bringing a renewed surge of easterly upslope
winds by afternoon. Instability is modest (CAPE 500-1000 J/KG)
most locations, though higher dewpoints over the far sern
corner of the plans may boost CAPE toward 1500 J/KG by late day.
Overall, expect an upturn in t-storm coverage over the ern
mountains and across the plains Sun afternoon/evening, with few
strong storms possible in the more unstable air mass over the
far southeast. Max temps Sunday to drift downward a few degf
versus Sat, as cold front ushers in a slightly cooler air mass
over the ern half of the area.

Northwest flow aloft persists Mon/Tue across the region, with
afternoon/evening storms both days, most numerous over the
eastern mountains and across the plains. Upper ridge then shifts
east by mid/late week, with flow become more wly over CO.
Moisture remains in place, and with several weak short waves
progged to migrate through the western U.S., daily
shower/thunderstorm chances will continue. Temps will remain
seasonably warm through the period.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 521 PM MDT Fri Jun 6 2025

KALS...VFR conditions for the next 24 hours. Winds will subside
this evening, become variable overnight. A few showers or
thunderstorms are possible across the San Luis Valley on
Saturday afternoon, with low confidence of anything impacting
the terminal.

KCOS and KPUB...showers will continue to shift east of the
terminals through 01-02z, with improving CIGS and VIS during
this period. VFR conditions are expected overnight. There is a
low probability of fog at KPUB late tonight. Winds will be
diurnally driven for Saturday at both terminals. Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...MOZLEY
SHORT TERM...KT
LONG TERM...PETERSEN
AVIATION...MOZLEY
Hazardous weather outlook, Jun 6, 10:35 AM MDT, 10 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1035 AM MDT Fri Jun 6 2025

COZ058>089-093>099-071645-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1035 AM MDT Fri Jun 6 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Severe thunderstorms are likely again this afternoon and evening,
mainly from the I-25 Corridor eastward across the southeast
plains. Activity is expected to start around noon over the higher
terrain and Palmer Divide, but the most probable time window for
severe thunderstorms will be between 2 PM and 8 PM, and all modes
of severe weather will be possible. Large hail up to around 3
inches in diameter, and wind gusts of 60-80 mph are possible.
Tornadoes will be possible as well with the greatest risk east of
I-25. Flash flooding of urban areas and burn scars will be
possible if stronger storms impact those locations. Activity will
decrease along the I-25 corridor after 7 PM and will move out of
the southeast plains around Midnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms will become weaker and more isolated in coverage on
Saturday, then a better chance for storms develops for Sunday
through much of next week. The greatest hazards from any thunderstorms
in this period are expected to be small hail, gusty outflow
winds, heavy rainfall and lightning.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

31/31

In the hours before

Local storm report, Jun 6, 5:33 PM MDT, 3 hours 52 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Pueblo CO
533 PM MDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Hail             3 SW Kim                37.22N 103.40W
06/06/2025  M3.00 Inch       Las Animas         CO   Storm Chaser

            Reported to local media with pictures, then
            sent to us.

0300 PM     Hail             1 SSW Kim               37.24N 103.35W
06/06/2025  M2.00 Inch       Las Animas         CO   Storm Chaser

            Corrects previous hail report from 1 SSW
            Kim.

0334 PM     Hail             15 ESE Kim              37.18N 103.09W
06/06/2025  M2.00 Inch       Las Animas         CO   Storm Chaser

0815 PM     Hail             2 NE Neegronda Reservoi 38.30N 102.72W
06/05/2025  E0.75 Inch       Kiowa              CO   Public

            Report from mPING: Dime (0.75 in.).

0152 PM     Hail             Peterson AFB            38.83N 104.70W
06/06/2025  M1.00 Inch       El Paso            CO   Other Federal

0153 PM     Hail             2 S Peterson AFB        38.80N 104.70W
06/06/2025  E0.75 Inch       El Paso            CO   Public

            Report from mPING: Dime (0.75 in.).

0214 PM     Hail             2 W Schriever AFB       38.80N 104.55W
06/06/2025  E0.75 Inch       El Paso            CO   Public

            Report from mPING: Dime (0.75 in.).

0401 PM     Hail             16 W Campo              37.11N 102.86W
06/06/2025  M2.00 Inch       Baca               CO   Storm Chaser

            Corrects previous hail report from 16 W
            Campo.

&&
Special weather statement, Jun 6, 5:44 PM MDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Pueblo CO
544 PM MDT Fri Jun 6 2025

COZ084-070015-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
544 PM MDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EL PASO COUNTY
THROUGH 615 PM MDT...

At 544 PM MDT, Doppler radar was tracking a strong thunderstorm near
Peyton, or 19 miles northeast of Colorado Springs, moving east at 30
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Calhan and Peyton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM MDT for east central
Colorado.

&&

LAT...LON 3888 10435 3893 10457 3913 10483 3913 10417
TIME...MOT...LOC 2344Z 279DEG 27KT 3905 10458

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Hodanish
Special weather statement, Jun 6, 5:54 PM MDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
554 PM MDT Fri Jun 6 2025

COZ095-070030-
Western Kiowa County CO-
554 PM MDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN KIOWA COUNTY THROUGH 630
PM MDT...

At 554 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Wild Horse Point, or 40 miles north of North La Junta,
moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Haswell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 900 PM MDT for southeastern
Colorado.

&&

LAT...LON 3833 10312 3852 10346 3853 10346 3853 10317
      3861 10317 3857 10297
TIME...MOT...LOC 2354Z 291DEG 20KT 3855 10335

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Hodanish
Local storm report, Jun 6, 8:04 PM MDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
804 PM MDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     Hail             Pritchett               37.37N 102.86W
06/06/2025  M1.75 Inch       Baca               CO   Emergency Mngr

&&

MM
Local storm report, Jun 6, 8:18 PM MDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
818 PM MDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     Hail             10 NNW Campo            37.24N 102.62W
06/06/2025  M1.00 Inch       Baca               CO   Public

            mPING report.

&&

kam
Special weather statement, Jun 6, 9:00 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
900 PM MDT Fri Jun 6 2025

COZ095-096-070345-
Western Kiowa County CO-Eastern Kiowa County CO-
900 PM MDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN KIOWA COUNTY THROUGH 945
PM MDT...

At 859 PM MDT, Doppler radar was tracking a strong thunderstorm near
Kit Carson, or 27 miles west of Cheyenne Wells, moving southeast at
40 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sheridan Lake, Chivington, and Brandon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3828 10247 3861 10291 3862 10239 3856 10221
TIME...MOT...LOC 0259Z 303DEG 39KT 3868 10283

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Moore

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:13 PM MDTTornado WarningPUBBent, Kiowa32 min
Jun 6, 6:18 PM MDTSevere Thunderstorm WarningPUBBent, Otero27 min
Jun 6, 6:39 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBaca, Bent, Las Animas, Otero51 min
Jun 6, 6:59 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBaca, Las Animas31 min
Jun 6, 7:21 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas24 min
Jun 6, 7:43 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas32 min
Jun 6, 8:13 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBaca32 min
Jun 6, 8:21 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBaca, Las Animas24 min
Jun 6, 8:44 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBaca25 min
Jun 6, 9:00 PM MDTSpecial Weather StatementPUBKiowa45 min
Jun 6, 9:27 PM MDTSpecial Weather StatementPUBBaca48 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.